MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ADULT MRI W/6FR CHX CTOW; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS ADULT MRI W/6FR CHX CTOW; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0607174
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 05/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending; however, photos have been provided.The investigation of the reported event is currently underway.(expiration date: 01/2024).
 
Event or Problem Description
It was reported during a port implantation, the catheter allegedly broke.It was further reported that the distal end of the catheter is displaced towards the superior vena cava/atrium.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was conducted and it was determined that a device history record review was not required.Investigation summary: one chornoflex catheter and one flushing connector were returned for evaluation.The flushing connector was attached to the proximal end of the catheter.A complete circumferential break was noted at the distal end of the catheter segment; the distal catheter segment was not returned.Blood was noted throughout.One electronic photo was reviewed.The photo shows a catheter with blood and residue noted.The winged flushing connector set is also inserted into one end of the catheter.The catheter is being held by a person wearing latex gloves.Therefore, the investigation is confirmed for the alleged catheter break as the break surface was uneven and did not appear to have been cut.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.H10: d4 (expiration date: 01/2024),g4.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported during a port implantation, the catheter allegedly broke.It was further reported that the distal end of the catheter is displaced towards the superior vena cava / atrium.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ADULT MRI W/6FR CHX CTOW
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10178173
Report Number3006260740-2020-02180
Device Sequence Number2560813
Product Code LJT
UDI-Device Identifier00801741026102
UDI-Public(01)00801741026102
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K873213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0607174
Device Catalogue Number0607174
Device Lot NumberREDS0382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;